MAUDE Adverse Event Report: ENTEROMEDICS, INC. MAESTRO RECHARGEABLE SYSTEM; ANTERIOR LEAD

ENTEROMEDICS, INC. MAESTRO RECHARGEABLE SYSTEM; ANTERIOR LEAD
Model Number 2200A-47E
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); High impedance (1291); Device Inoperable (1663); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Adhesion(s) (1695); Failure of Implant (1924); Therapeutic Response, Decreased (2271)
Date of Event 11/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted; not returned.
 
Event or Problem Description
(b)(6) subject participating in the (b)(6) clinical trial was implanted with the maestro rechargeable system on (b)(6) 2011.During a clinic visit on (b)(6) 2016, it was determined that a short circuit of the anterior lead had been experienced on (b)(6) 2016 and an anterior lead open circuit was experienced on (b)(6) 2016.This subject first reported a flashing red light on the mobile charger during the clinic visit on (b)(6) 2016.During this visit, alarms were noted for low rnr battery, the anterior tip to ring short circuit, and the anterior lead open circuit.Therapy was re-started at this visit, and alarms were cleared.Red light was reported by subject to have returned on (b)(6) 2016.During an additional clinic visit on (b)(6) 2016, alarm code 3 (impedance high) was encountered.Diagnostic evaluation reported by the site included another anterior lead tip to ring open circuit on (b)(6) 2016.
 
Event or Problem Description
(b)(6) subject participating in (b)(6) was implanted with the maestro rechargeable system on (b)(6) 2011.During a clinic visit on (b)(6) 2016, it was determined that a short circuit of the anterior lead had been experienced on (b)(6) 2016 and an anterior lead open circuit was experienced on (b)(6) 2016.This subject first reported a flashing red light on the mobile charger during the clinic visit on (b)(6) 2016.During this visit, alarms were noted for low rnr battery, the anterior tip to ring short circuit, and the anterior lead open circuit.Therapy was re-started at this visit, and alarms were cleared.Red light was reported by subject to have returned on (b)(6) 2016.During an additional clinic visit on (b)(6) 2016, alarm code 3 (impedance high) was encountered.Diagnostic evaluation reported by the site included another anterior lead tip to ring open circuit on (b)(6) 2016.Update: device was explanted on (b)(6) 2016.Extensive adhesions were noted during the explant.The entire maestro rechargeable system was removed.

Brand Name
MAESTRO RECHARGEABLE SYSTEM
Common Device Name
ANTERIOR LEAD
Manufacturer (Section D)
ENTEROMEDICS, INC.
2800 patton road
saint paul MN 55113
MDR Report Key6137994
Report Number3005025697-2016-00012
Device Sequence Number1155175
Product Code PIM
UDI-Device Identifier00857334004286
UDI-Public00857334004286
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P130019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/01/2014
Device Model Number2200A-47E
Device Catalogue Number2200A-47E
Device Lot NumberC4-07861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IBUPROFEN 2 TABS PRN; PARACETAMOL 1000 MG PRN
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age51 YR
Patient Weight113